Louisiana, 2025Flash Flooding and Damaging Winds in Louisiana, May 2, 2025
May 2, 2025 · NWS LCH · 9 events in 3 counties and zones
A cold front moved through the region in early May, bringing isolated severe thunderstorms and flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through the region in early May, bringing isolated severe thunderstorms and flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 2, 1:53 PM CST, 2 hours 49 minutes earlier. Its key messages:
- A Severe Thunderstorm Watch has been posted for interior Southeast Texas and portions of Central Louisiana though until 7:00PM CDT.
- SPC has placed Southeast Texas and central Louisiana in an Enhanced risk for severe weather this afternoon and evening with the rest of the area in a slight risk for the same period.
- Dry and slightly cooler air will move into the area Saturday afternoon through Monday before a pattern change results in a Slight Risk of excessive rain Tuesday
Area forecast discussion, May 2, 1:53 PM CST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
253 PM CDT Fri May 2 2025
...New UPDATE, SHORT TERM, LONG TERM, AVIATION, MARINE...
.KEY MESSAGES...
- A Severe Thunderstorm Watch has been posted for interior
Southeast Texas and portions of Central Louisiana though until
7:00PM CDT.
- SPC has placed Southeast Texas and central Louisiana in an Enhanced
risk for severe weather this afternoon and evening with the
rest of the area in a slight risk for the same period.
- Dry and slightly cooler air will move into the area Saturday
afternoon through Monday before a pattern change results in a
Slight Risk of excessive rain Tuesday
&&
.UPDATE...
Issued at 138 PM CDT Fri May 2 2025
Completed 18Z upper air data analysis illustrates the 1km capping
inversion has weakened with a nearly adiabatic lapse rate in the
sfc- 1km layer. Considering CIN is NIL, several cells will have
the potential to utilize present 4400J/Kg*K. Despite the lack of
shear aloft, strong updrafts supported by the CAPE and modest
7.0°C/km sfc-3km lapse rate will be able to drive heavy rain /
hail cores. Thus primary severe threats likely to occur will be in
the categories of damaging wind and hail. This broadly aligns
with the 15Z RAP analysis earlier this morning which indicated
further destabilization through the the remaining afternoon
hours. Convective cells developing over SETX have increased
structural integrity into the early afternoon hours. A Severe
Thunderstorm Watch remains in effect for interior SETX and
portions of south Central Louisiana through 7PM CDT. Clustered
convective cells will have the potential to reach severe limits
through the late afternoon across the Watch area. Potential exists
for the watch to be expanded if early afternoon upper air
analysis indicates further destabilization and/or erosion of the
marine layer cap to the south and east- toward the lower Acadiana.
Kowalski / 30
&&
.SHORT TERM...
(Tonight through Sunday night)
Issued at 138 PM CDT Fri May 2 2025
A shortwave trough extends SW of the Great Lakes region this
afternoon with a relatively strong Jet Max across the Ozarks. This
wave will continue to amplify leading to large scale ascent
across the Southern Plains leading into the Lower Mississippi
Valley overnight. Weak low to mid level shear will help limit a
tornado threat through this evening. That said, a brief spin up is
not out of the question through mid evening hours. A cold front
boundary extending across the ARKLATEX region will laydown
convective showers / storms across the Gulf Coast overnight before
pushing offshore Saturday morning.
Behind the frontal boundary, winds will shift and pickup out of
the north. High pressure driving the dry airmass through the rest
of the weekend will lend milder highs, around 80°F, and mostly
sunny skies across the CWA.
Kowalski / 30
&&
.LONG TERM...
(Monday through next Thursday)
Issued at 138 PM CDT Fri May 2 2025
The beginning of the work week will start of dry as the high
pressure airmass begins to modify across the SECONUS. Winds will
veer East during the afternoon and later increase, becoming
onshore southeasterlies by midnight Tuesday.
The midweek pattern is a bit unsettled with an non-stationary
Omega pattern draped across the CONUS. This results as the
aforementioned shortwave responsible for today's convection,
wraps up into upper level closed low. Meanwhile an upstream
shortwave trough centered along the Southeast Alaskan fjords,
will amplify across the western CONUS through the weekend, also
forming a closed upper level low near the Four Corners region
Tuesday. Historically, these types of Omega blocks can lead to
persisting dry or wet conditions depending where the pattern
stalls. In this case, where this output has been supported by
global deterministic modeling over the past 48+ hours leads to
significant amount of Gulf moisture advection over SETX / SWLA
into the Southern Plains. As this moisture meets the quasi-
stationary frontal boundary Tuesday, WAA increases locally. Model
analysis and guidance indicates this boundary would be slow to
laydown over the TX / LA Gulf Coast through Thursday afternoon.
Hereafter surface troughing along the front appears to fill
through the end of the work week. Worth noting the onset of this
wet pattern now falls in the 5 day ERO outlook with a Marginal to
Slight Risk covering the entire forecast area on Tuesday.
Kowalski / 30
&&
.AVIATION...
(18Z TAFS)
Issued at 138 PM CDT Fri May 2 2025
Scattered convection continues to develop across SETX and to a
lighter extent, across SWLA. Do note some of these thunderstorm
cores have contained 1" size hail WNW of BPT indicating strong
updrafts. Forecast through this afternoon is for convection to
continue developing toward BPT, LCH, and AEX. Meanwhile Acadiana
terminals are only seeing isolated showers outside the vicinity.
Those terminals likely to experience TSRA toward evening and early
overnight hours. Thus while BKN to OVC cloud bases generally
remain VFR, periodic reductions to MVFR or IFR due to weather are
likely trending toward the evening.
30
&&
.MARINE...
Issued at 138 PM CDT Fri May 2 2025
A light to moderate onshore flow will continue until the passage
of a front tomorrow morning with light to moderate NE winds
expected thereafter through remainder of the weekend. In regards
to precipitation, ongoing scattered showers and thunderstorms are
expected to continue- mainly onshore- this afternoon into
Saturday as the front approaches and moves across the coastal
waters, with dry weather returning Sunday and Monday. Winds turn
back onshore Tuesday and increase ahead of a developing low
pressure area moving up the Texas gulf coast.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 64 79 54 78 / 70 40 0 0
LCH 66 81 58 80 / 70 50 0 0
LFT 69 80 59 80 / 70 70 10 0
BPT 67 83 59 83 / 70 50 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
SHORT TERM...30
LONG TERM....30
AVIATION...30
In the hours before
Special weather statement, May 2, 11:00 AM CST, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1200 PM CDT Fri May 2 2025
TXZ180-201-259-261-021730-
Hardin TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
1200 PM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TYLER...
NORTHEASTERN HARDIN AND SOUTHEASTERN JASPER COUNTIES THROUGH 1230 PM
CDT...
At 1200 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kountze, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Caney Head, Kountze, Honey Island, Fred, Silsbee, Village Mills,
Wildwood, and Lumberton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3024 9427 3040 9452 3077 9431 3055 9394
TIME...MOT...LOC 1700Z 217DEG 19KT 3040 9433
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Stigger/87Special weather statement, May 2, 12:19 PM CST, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
119 PM CDT Fri May 2 2025
TXZ201-021845-
Hardin TX-
119 PM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HARDIN COUNTY THROUGH
145 PM CDT...
At 119 PM CDT, Doppler radar was tracking a strong thunderstorm near
Saratoga, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Saratoga, Kountze, Honey Island, and Silsbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Texas.
&&
LAT...LON 3017 9443 3022 9455 3049 9450 3042 9413
TIME...MOT...LOC 1819Z 208DEG 9KT 3027 9444
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DensonSpecial weather statement, May 2, 12:24 PM CST, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
124 PM CDT Fri May 2 2025
TXZ259-021845-
Northern Jasper TX-
124 PM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JASPER COUNTY
THROUGH 145 PM CDT...
At 124 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jasper, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Sam Rayburn Dam, Browndell, Ebenezer, and Jasper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Texas.
&&
LAT...LON 3111 9390 3094 9394 3093 9413 3108 9422
3111 9406 3112 9404 3113 9404 3114 9403
3116 9391
TIME...MOT...LOC 1824Z 207DEG 35KT 3099 9402
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DensonThunderstorm Wind, Beauregard
- When
- May 2, 4:42 PM CST
- Where
- Beauregard County, 3.16 mi SE of Oretta
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 30.500, -93.430
Severe thunderstorm wind gusts broke 3 powerline crossarms in the Oretta area.
Thunderstorm Wind, Calcasieu
- When
- May 2, 4:55 PM CST
- Where
- Calcasieu County, 1.83 mi SE of Perkins
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Utility Company
- Coordinates
- 30.360, -93.400
Numerous trees were blown down in the DeQuincy area including along Wanda Lane.
Thunderstorm Wind, Beauregard
- When
- May 2, 5:18 PM CST
- Where
- Beauregard County, 0.6 mi W of Fulton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWSS
- Coordinates
- 30.520, -93.210
A tree was blown down near Lonnie Cole Road.
Thunderstorm Wind, Allen
- When
- May 2, 5:30 PM CST
- Where
- Allen County, 5.47 mi SW of Reeves
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 30.470, -93.090
A tree was blown down onto Topsy Bel Road Bridge south of Camp Pearl Road.
Flash Flood, Calcasieu
- When
- May 2, 6:02 PM CST to 8:34 PM CST
- Where
- Calcasieu County, 0.6 mi W of Araret to 2.57 mi NE of Gillis
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 30.300, -93.210
Heavy rain flooded streets in Moss Bluff, Gillis, and DeQuincy. Multiple stream gages also indicated ditches and creeks in the area flooded.
Thunderstorm Wind, Allen
- When
- May 2, 6:09 PM CST
- Where
- Allen County, 2.26 mi SW of Oberlin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 30.600, -92.800
A tree was downed across Highway 1151 near Oberlin.
Thunderstorm Wind, Allen
- When
- May 2, 6:27 PM CST
- Where
- Allen County, Oberlin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 30.620, -92.770
Severe thunderstorm wind gusts downed trees and power lines southwest of Oberlin.
Thunderstorm Wind, Allen
- When
- May 2, 6:28 PM CST
- Where
- Allen County, Oberlin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 30.620, -92.770
Severe thunderstorm wind gusts blew down a tree in Oberlin.
Flash Flood, Calcasieu
- When
- May 2, 8:04 PM CST to 9:04 PM CST
- Where
- Calcasieu County, 1.83 mi NW of Lake Charles Chloe F to 0.52 mi SW of Lake Charles Chloe F
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 30.270, -93.150
Multiple streets were flooded in North Lake Charles and Moss Bluff.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Tennessee, May 2, 2025$370,000 · 1.25 in hail · 19 events
- Hail and Damaging Winds in New York, May 2, 20251 injured · $174,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Tennessee, May 2, 2025$91,000 · 1.25 in hail · 29 events
- Tornado and Hail in Georgia, May 2, 2025$21,000 · EF1 · 18 events
- Flood and Damaging Winds in Kentucky, May 2, 2025$83,000 · 74 kt wind · 7 events
- Damaging Winds in Arkansas, May 2, 2025$73,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Mississippi, May 2, 2025$38,000 · 1.25 in hail · 17 events
- Flash Flooding and Hail in Louisiana, May 2, 20251.5 in hail · 30 events
- Flash Flooding and Hail in Tennessee, May 2, 20251 in hail · 30 events
- Hail and Damaging Winds in Ohio, May 2, 2025$19,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Texas, May 2, 2025$14,000 · 2 in hail · 21 events
- Tornado and Hail in Kentucky, May 2 to 3, 2025EF0 · 28 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1259093, 1259101, 1259092, 1259097, 1265391, 1259099, 1259096, 1259100, 1265393.